Alert archive / California / Wind Advisories in 2010

Wind Advisory 13, NWS Los Angeles, CA

March 7, 2010

NWS Los Angeles, CA issued this wind advisory at Mar 7, 2010, 3:46 PM PST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Mar 7, 2010, 3:46 PM PST (23:46 UTC)
Expired
Mar 8, 2010, 3:00 AM PST
In force
11 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

206 
WWUS76 KLOX 072346
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
346 PM PST SUN MAR 7 2010

...WIND ADVISORY IN EFFECT FOR THE PASSES AND CANYONS OF SOUTHERN SANTA
   BARBARA COUNTY...

.A STRENGTHENING NORTHWEST FLOW PATTERN WILL GENERATE GUSTY
NORTHWEST WINDS THROUGH TONIGHT ACROSS THE PASSES AND CANYONS OF SOUTHERN
SANTA BARBARA COUNTY. WINDS ARE EXPECTED TO BECOME STRONGEST AND
MOST WIDESPREAD THIS EVENING...THEN DIMINISH SOME LATE TONIGHT. THE
NORTHWEST WINDS ARE EXPECTED TO BE EVEN STRONGER MONDAY NIGHT INTO TUESDAY
MORNING...WHICH WILL LIKELY REQUIRE ADDITIONAL WIND ADVISORY PRODUCTS
AS WE DRAW CLOSER TO THE EVENT.

CAZ039-080800-
/O.NEW.KLOX.WI.Y.0013.100307T2346Z-100308T1100Z/
SANTA BARBARA COUNTY SOUTH COAST-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...CARPINTERIA
346 PM PST SUN MAR 7 2010

...WIND ADVISORY IN EFFECT UNTIL 3 AM PST MONDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PST MONDAY. 

* TIMING: NORTHWEST WINDS ARE EXPECTED TO PEAK THIS EVENING.

* WINDS: NORTHWEST WINDS ARE EXPECTED TO INCREASE TO 20 TO 30 MPH
  WITH GUSTS TO 40 MPH BELOW PASSES AND CANYONS.

* IMPACTS: WINDS WILL PRESENT HAZARDS FOR MOTORISTS...ESPECIALLY
  THOSE TRAVELING ACROSS HIGHWAYS 101 AND 154 THROUGH GAVIOTA AND
  SAN MARCOS PASSES. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ052-080800-
/O.NEW.KLOX.WI.Y.0013.100307T2346Z-100308T1100Z/
SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SAN MARCOS PASS...
SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA
346 PM PST SUN MAR 7 2010

...WIND ADVISORY IN EFFECT UNTIL 3 AM PST MONDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PST MONDAY. 

* TIMING: NORTHWEST WINDS ARE EXPECTED TO PEAK THIS EVENING.

* WINDS: NORTHWEST WINDS ARE EXPECTED TO INCREASE TO 20 TO 30 MPH
  WITH GUSTS TO 45 MPH THROUGH PASSES AND CANYONS.

* IMPACTS: WINDS WILL PRESENT HAZARDS FOR MOTORISTS...ESPECIALLY
  THOSE TRAVELING ACROSS HIGHWAYS 101 AND 154 THROUGH GAVIOTA AND
  SAN MARCOS PASSES. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

GOMBERG/HALL
2 follow-up statements
884 
WWUS76 KLOX 080547
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
947 PM PST SUN MAR 7 2010

...WIND ADVISORY REMAINS IN EFFECT FOR THE PASSES AND CANYONS OF
SOUTHERN SANTA BARBARA COUNTY...

.A STRONG NORTHWEST FLOW PATTERN IN PLACE OVER THE AREA CONTINUE
TO GENERATE GUSTY NORTHWEST WINDS THROUGH AND BELOW THE PASSES
AND CANYONS OF SOUTHERN SANTA BARBARA COUNTY THROUGH LATE
TONIGHT. THE STRONG WINDS ARE EXPECTED TO DIMINISH SOME LATE
TONIGHT...BUT NORTHWEST WINDS ARE EXPECTED TO BE STRONGER MONDAY
NIGHT INTO TUESDAY MORNING. THIS MAY REQUIRE AN ADDITIONAL WIND
ADVISORY.

CAZ039-052-081100-
/O.CON.KLOX.WI.Y.0013.000000T0000Z-100308T1100Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
947 PM PST SUN MAR 7 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST MONDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CONTINUED
A WIND ADVISORY FOR SOUTHERN SANTA BARBARA COUNTY. THIS ADIVSORY
REMAINS IN EFFECT UNTIL 3 AM PST MONDAY.

* TIMING: NORTHWEST WINDS WILL REMAIN STRONG THROUGH EARLY MONDAY
  MORNING.

* WINDS: NORTHWEST WINDS 15 TO 30 MPH WITH GUSTS TO 40 TO 45 MPH
  WILL CONTINUE THROUGH AND BELOW PASSES AND CANYONS.

* IMPACTS: WINDS WILL PRESENT HAZARDS FOR MOTORISTS...ESPECIALLY
  THOSE TRAVELING ALONG HIGHWAY 101 BETWEEN GOLETA AND
  GAVIOTA...AND HIGHWAY 154 THROUGH THE SAN MARCOS PASSES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HALL
276 
WWUS76 KLOX 080548 CCA
NPWLOX

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
948 PM PST SUN MAR 7 2010

...WIND ADVISORY REMAINS IN EFFECT FOR THE PASSES AND CANYONS OF
SOUTHERN SANTA BARBARA COUNTY...

.A STRONG NORTHWEST FLOW PATTERN IN PLACE OVER THE AREA CONTINUE
TO GENERATE GUSTY NORTHWEST WINDS THROUGH AND BELOW THE PASSES
AND CANYONS OF SOUTHERN SANTA BARBARA COUNTY THROUGH LATE
TONIGHT. THE STRONG WINDS ARE EXPECTED TO DIMINISH SOME LATE
TONIGHT...BUT NORTHWEST WINDS ARE EXPECTED TO BE STRONGER MONDAY
NIGHT INTO TUESDAY MORNING. THIS MAY REQUIRE AN ADDITIONAL WIND
ADVISORY.

CAZ039-052-081100-
/O.COR.KLOX.WI.Y.0013.000000T0000Z-100308T1100Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
948 PM PST SUN MAR 7 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST MONDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CONTINUED
A WIND ADVISORY FOR SOUTHERN SANTA BARBARA COUNTY. THIS ADVISORY
REMAINS IN EFFECT UNTIL 3 AM PST MONDAY.

* TIMING: NORTHWEST WINDS WILL REMAIN STRONG THROUGH EARLY MONDAY
  MORNING.

* WINDS: NORTHWEST WINDS 15 TO 30 MPH WITH GUSTS TO 40 TO 45 MPH
  WILL CONTINUE THROUGH AND BELOW PASSES AND CANYONS.

* IMPACTS: WINDS WILL PRESENT HAZARDS FOR MOTORISTS...ESPECIALLY
  THOSE TRAVELING ALONG HIGHWAY 101 BETWEEN GOLETA AND
  GAVIOTA...AND HIGHWAY 154 THROUGH THE SAN MARCOS PASSES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HALL

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Mar 7, 2:45 PM PST, 1 hour 1 minute earlier.

Area forecast discussion, Mar 7, 2:45 PM PST, 1 hour 1 minute before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
245 PM PST SUN MAR 7 2010

.SYNOPSIS...
COLD LOW PRESSURE SYSTEM EXITING OUT OF AREA TODAY...BUT WRAP AROUND
MOISTURE WILL CONTINUE TO BRING SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS
THROUGH EARLY EVENING. A COUPLE OF WEAK AND MOSTLY DRY FRONTAL SYSTEMS WILL
MOVE THROUGH THE AREA DURING THE NEXT FEW DAYS BRINGING GUSTY WINDS AND
A SMALL CHANCE OF PRECIPITATION. TEMPERATURES WILL REMAIN BELOW THE
SEASONAL NORMALS UNTIL MIDWEEK...THEN HIGH PRESSURE STARTS A WARMING TREND
LATER IN THE WEEK.

&&

.SHORT TERM (TODAY-WEDNESDAY)...
DOPPLER RADAR SHOWING INCREASING SHOWER ACTIVITY ACROSS THE FORECAST
AREA THIS AFTERNOON AS ATMOSPHERE CONTINUES TO DESTABILIZE. SPOTTER
JUST REPORTED THUNDERSTORM IN PEARBLOSSOM...AND WOULD EXPECT ISOLATED
THUNDERSTORM ACTIVITY FOR NEXT FEW HOURS...MAINLY ACROSS LOS ANGELES
COUNTY AND EASTERN VENTURA COUNTY. THESE AREAS CONTINUE TO BE THE
FOCUS FOR BEST RESIDUAL MOISTURE AND INSTABILITY. TAKING A QUICK GLANCE AT
18Z NAM GUIDANCE...STILL SHOWING A FAIRLY LARGE AREA OF 0 TO -2 LIFTED
INDICES WITH MAXIMUM K-INDEX VALUES OF AROUND 30. THIS INSTABILITY
NOT A SURPRISE SINCE THERE WAS SOME GOOD DAYTIME HEATING COMBINED
WITH COLD TEMPERATURES ALOFT (500 MB TEMPERATURES STILL AROUND -25
DEGREES CELSIUS). ALSO OF NOTE IS THE FAIRLY LARGE AREA OF CAPE VALUES
BETWEEN 500 AND 700 J/KG BEING PROJECTED ON THE 18Z NAM SOLUTION.

WITH THE NORTHERLY FLOW ALOFT...ANY STORMS THAT DEVELOP OVER THE MOUNTAINS
AND ANTELOPE VALLEY WILL HAVE THE POTENTIAL TO DRIFT INTO THE LA
BASIN. SINCE THERE IS FAIRLY STRONG WINDS ALOFT...IT DOES NOT APPEAR
THAT ANY STORMS WILL SIT IN ONE LOCATION FOR TOO LONG. NONETHELESS...
THERE WILL CERTAINLY BE THE POTENTIAL FOR BRIEF HEAVY DOWNPOURS...
AS WELL GUSTY WINDS AND SMALL HAIL WITH STORMS. THE BRIEF HEAVY DOWNPOURS
WILL TYPICALLY OCCUR IN A TIME FRAME OF 15 MINUTES OR LESS. WHILE
THERE IS NOT A LARGE ENOUGH THREAT TO ISSUE A FLASH FLOOD WATCH
FOR THE RECENT BURN AREAS...IT IS IMPORTANT TO REMEMBER THAT AN
ISOLATED THUNDERSTORM CAN ALWAYS BRING A THREAT OF MINOR DEBRIS
FLOW ISSUES. MOST OF THE SHOWER AND THUNDERSTORM THREAT SHOULD DIMINISH
AFTER SUNDOWN.

THE OTHER MAIN CONCERN FOR NEXT FEW DAYS WILL BE GUSTY WINDS. ALREADY
SEEING MARKED INCREASE IN WEST TO NORTHWEST WINDS BEHIND THIS FIRST
SYSTEM...WITH SOME AREAS APPROACHING ADVISORY LEVELS. MAIN CONCERN WILL
BE SBA COUNTY WHERE CURRENT SBA-SMX GRADIENT IS ALREADY AT -3.5 MB.
EVEN STRONGER UPPER LEVEL WIND SUPPORT AND COLD AIR WILL FOLLOW
TOMORROWS COLD FRONT...SETTING THE STAGE FOR AN EVEN MORE WIDESPREAD
AND STRONGER WIND EVENT MONDAY NIGHT INTO TUESDAY. DURING THIS TIME...
WOULD EXPECT SEVERAL WIND ADVISORIES TO BE ISSUED...WITH THE STRONGEST
WINDS EXPECTED IN THE MOUNTAINS AND ANTELOPE VALLEY WHERE WINDS COULD
GUST TO 50 MPH. THE STRONG WINDS ARE LIKELY TO PERSIST IN MANY AREAS
THROUGH TUESDAY NIGHT.

AS FAR AS THIS NEXT FRONTAL SYSTEM IS CONCERNED...LOOKS LIKE MAIN
CHANCE FOR SHOWERS WILL BE NORTH OF POINT CONCEPTION AND THE MOUNTAINS...
WHERE POPS ARE CURRENTLY IN THE 20 TO 40 PERCENT RANGE. ANY RAIN THAT
DOES FALL SHOULD BE LIGHT...GENERALLY UNDER .10 INCHES...EXCEPT LOCALLY
HIGHER AMOUNTS ACROSS NORTH FACING SLOPES. SNOW LEVELS WILL BE FALLING
QUICKLY MONDAY NIGHT...BOTTOMING OUT IN THE 2500 TO 3000 FOOT RANGE
ACROSS NORTH FACING SLOPES AND INTERIOR VALLEYS. AS A RESULT...THERE
IS THE STRONG POTENTIAL FOR SOME SNOW ISSUES ALONG INTERSTATE 5 NEAR
THE GRAPEVINE. DUE TO THE FAVORABLE UPSLOPE NORTHWEST FLOW...COULD
SEE 2 TO 4 INCHES OF SNOW ON THE NORTH FACING SLOPES. ALSO AT RISK FOR
SOME SNOW SHOWERS WOULD BE THE FOOTHILLS OF THE CUYAMA VALLEY AND
ANTELOPE VALLEY.

.LONG TERM (THU-SUN)...
BOTH THE EC AND THE GFS AGREE THAT THE EXTENDED PERIOD SHOULD BE
GENERALLY DRY WITH WARMER TEMPERATURES FOR THURSDAY AND FRIDAY. A
WEAK SYSTEM WILL MOVE THROUGH CENTRAL CALIFORNIA BY FRIDAY NIGHT...
BUT DOES NOT APPEAR THAT PRECIPITATION WILL WORK ITS WAY SOUTH INTO
OUR CWA.

&&

.AVIATION...07/1800Z.

MID/UPPER LEVEL TROUGH CENTERED EAST OF THE AREA WILL CONTINUE EAST
WHILE A MID/UPPER LEVEL TROUGH UPSTREAM APPROACHES. MODERATE UPPER
LEVEL NORTH WINDS WILL BECOME STRONG BY 08/00Z THEN MODERATE WEST
SOUTHWEST AFTER 08/09Z. MODERATE NORTH MID LEVEL WINDS WILL BECOME
LIGHT WEST BY 08/18Z. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS
AFTERNOON...WITH TOPS AROUND 35KFT...A MOVEMENT TO THE SOUTH
SOUTHEAST IS LIKELY. RELATIVE WEAK PRESSURE GRADIENT WILL
BECOME MODERATE ONSHORE THIS AFTERNOON THEN BECOME WEAK NORTHERLY
OVERNIGHT. FREEZING LEVEL WAS AROUND 6KFT THIS MORNING AND WILL
ASCEND TO AROUND 8KFT BY 08/12Z.

KLAX...IT IS LIKELY GUSTY ONSHORE LOW LEVEL WINDS WILL DIMINISH
AFTER 08/03Z. OTHERWISE THERE IS A CHANCE CIGS 024 WILL DEVELOP
AFTER 08/09Z AND PERSIST THROUGH 08/20Z.

KBUR...IT IS LIKELY GUSTY WEST LOW LEVEL WINDS WILL DIMINISH AFTER
08/03Z. OTHERWISE THERE IS A SLIGHT CHANCE OF LIGHT SHOWERS THIS
AFTERNOON AND A CHANCE CIGS AROUND 040 WILL DEVELOP BY 08/11Z

VIRTUALLY CERTAIN - 95-100%
VERY LIKELY       - 80-95%
LIKELY            - 60-80%
CHANCE            - 30-60%
VERY UNLIKELY     - 20% OR LESS

***NOTE***
THE ASOS EQUIPMENT AT KBUR...KVNY...KHHR...KCMA...AND KOXR HAS A
SOFTWARE ERROR THAT MAY LEAD TO INCORRECT CLOUD HEIGHTS WHEN THERE
ARE TWO OR MORE CLOUD LAYERS PRESENT. OBSERVATIONS AT KBUR WILL BE
QUALITY CONTROLLED 24 HOURS A DAY...OBSERVATIONS AT KVNY WILL BE
QUALITY CONTROLLED FROM 13Z-07Z...OBSERVATIONS AT KOXR WILL BE
QUALITY CONTROLLED FROM 15Z-05Z. TAFS FOR KVNY AND KOXR WILL NOT BE
AMENDED FOR CIGS DURING THE TIME THE OBSERVATIONS ARE NOT MONITORED
AND THERE ARE TWO OR MORE CLOUD LAYERS PRESENT.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).
GALE WARNING (SEE LAXMWWLOX).

&&

PUBLIC...GOMBERG
AVIATION...30
SYNOPSIS...GOMBERG

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Mar 7, 6:00 AM PST, 9 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PST SUN MAR 7 2010

CAZ034>041-044>046-051>054-059-087-088-547-548-081400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PST SUN MAR 7 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

SCATTERED SHOWERS AND LOW ELEVATION SNOW WILL CREATE SOME HAZARDS
FOR MOTORISTS.

.DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY

GALE FORCE WINDS WILL POSE HAZARDS FOR MARINERS ACROSS THE OUTER
WATERS MONDAY AFTERNOON. GUSTY NORTH WINDS WILL CREATE HAZARDS FRO
MOTORISTS TUESDAY.

* GALE WATCH...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

RORKE

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 6, 4:09 PM PSTSpecial Marine WarningLOX21 min
Mar 6, 8:03 PM PSTAreal Flood AdvisoryLOXLos Angeles3 hr
Mar 6, 8:52 PM PSTSpecial Weather StatementLOXLos Angeles38 min
Mar 7, 2:42 AM PSTGale WatchLOX12 hr
Mar 7, 2:42 AM PSTSmall Craft AdvisoryLOX48 hr
Mar 7, 2:29 PM PSTGale WarningLOX3 days

Nearby

Wind Advisories in California, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.